Nebraska, 2015Winter Storm in Nebraska, November 30, 2015
November 30, 2015 · NWS FSD · 2 events in 2 counties and zones
Snowfall of 5 to 8 inches followed a period of freezing drizzle in extreme northeast Nebraska. The freezing drizzle fell after midnight on November 30th, then the accumulating snow developed that morning and continued through the morning of December 1st.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snowfall of 5 to 8 inches followed a period of freezing drizzle in extreme northeast Nebraska. The freezing drizzle fell after midnight on November 30th, then the accumulating snow developed that morning and continued through the morning of December 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Nov 29, 11:26 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 29, 11:26 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1126 PM CST SUN NOV 29 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY AFTERNOON)
ISSUED AT 319 PM CST SUN NOV 29 2015
LONG DURATION SNOW EVENT CURRENTLY SITTING ON THE DOOR STEP. WATER
VAPOR SHOWS ELONGATED UPPER LEVEL LOW EXTENDING FROM THE WESTERN
DAKTOAS THROUGH THE DESERT SOUTHWEST. AS THE SOUTHERN BRANCH OF THE
JET INTENSIFIES...SOUTHERN PORTION OF THE UPPER LEVEL LOW IS
EXPECTED TO PIVOT INTO THE PLAINS. AT THE SURFACE AHEAD OF THE
LOW...VERY SATURATED ATMOSPHERE ALONG AND SOUTH OF I-80...WORKING
NORTH.
SHORT TERM HIGH RES MODELS HAVE SUGGESTED THE POTENTIAL FOR FREEZING
DRIZZLE DEVELOPING AHEAD OF THE MAIN UPPER LOW. FORECAST SOUNDINGS
INDICATE DEEP SATURATION OF NEAR 4-5K FEET WITH LIFT DEVELOPING AT
THE TOP OF THE SATURATED LAYER. DENDRITIC LAYER REMAINS ABOVE THE
SATURATED LAYER...THUS MAKING IT DIFFICULT TO INTRODUCE ICE INTO THE
COLUMN. AS WARM AIR ADVECTION INCREASES EXPECT COLUMN TO CONTINUE
TO SATURATE AND EVENTUALLY CHANGE OVER TO SNOW. COULD BE SOME SLEET
MIXED IN ACROSS NORTHWEST IOWA PRIOR TO 12Z MONDAY...BUT AS THE LIFT
INCREASES THE ATMOSPHERE COOLS SUFFICIENTLY TO RESULT IN SNOW BY 12Z
MONDAY.
STRONG POSITIVE VORTICITY ADVECTION IS EXPECTED THROUGHOUT THE DAY
AS SHORT WAVES ROTATE AROUND THE UPPER LOW. WITH SYSTEM EFFECTIVELY
CUT OFF FROM JET...EXPECT SLOW MOVEMENT TO THE EAST. ONE OF THE MAIN
VORT LOBES IS EXPECTED TO PIVOT TOWARD NORTHEAST NEBRASKA LATE IN
THE DAY ON MONDAY. IMMEDIATELY AHEAD OF THIS WAVE...THERE IS SOME
NEGATIVE EPV* ALONG AND EAST OF I-29 IN THE 700-650 MB LEVEL
SUGGESTING POTENTIAL FOR INCREASED SNOWFALL RATES THROUGH THE
AFTERNOON AND EVENING HOURS.
THE UPPER WAVE PIVOTS THROUGH THE FORECAST AREA THROUGH THE EVENING
HOURS WITH THE UPPER LOW CAMPED ACROSS THE FORECAST AREA THROUGH THE
OVERNIGHT. AS THE LOW SLOWLY WORKS EAST...EXPECT LIFT AND SNOWFALL
RATES TO DECREASE...HOWEVER DEPTH OF THE DENDRITIC LAYER INCREASES
RESULTING IN MORE EFFICIENT ATMOSPHERE FOR SNOW PRODUCTION.
OVERALL RESULT APPEARS TO BE HEAVY SNOW THROUGH AT LEAST TUESDAY
NIGHT. HAVE ELECTED TO ISSUE A WINTER STORM WARNING ALONG AND EAST
OF I-29 FOR HEAVY SNOW. FURTHER TO THE WEST...SNOWFALL AMOUNTS LOOK
TO BE LESS...BUT STILL WILL BE FAIRLY IMPRESSIVE. GIVEN THE DURATION
OF THE EVENT...USED 8 INCH CRITERIA FOR DETERMINING WESTERN EDGE OF
WARNING. EXPECT SNOW RATIOS TO START OUT FAIRLY LOW IN THIS EVENT
AROUND 10-12:1...AND INCREASE TO CLOSER TO 14-15:1 AS TEMPERATURES
ALOFT COOL.
AS FOR TEMPERATURES DURING THE EVENT...SHOULD SEE VERY LITTLE IN
TERMS OF FLUCTUATION WITH NEAR SURFACE SATURATION...AND KEPT DIURNAL
RANGE VERY SMALL.
.LONG TERM...(MONDAY EVENING THROUGH SUNDAY)
ISSUED AT 319 PM CST SUN NOV 29 2015
AS THIS SNOWSTORM SLOWLY MOVES AWAY TUESDAY NIGHT...STILL EXPECTING
CONSIDERABLE WRAP AROUND LIGHT SNOWS THROUGH TUESDAY EVENING.
SOUNDINGS SHOW A VERY SATURATED ENVIRONMENT...WITH ENOUGH LIFT TO
CONTINUE TO PRODUCE LIGHT ACCUMULATING SNOW THROUGH MIDNIGHT
TUESDAY. HAVE BUMPED UP POPS...AND THESE MAY GO HIGHER IN THE
FUTURE. WINDS WILL ALSO INCREASE CONSIDERABLY TUESDAY NIGHT INTO
WEDNESDAY. HAVE NOT INTRODUCED BLOWING SNOW...BUT IT IS POSSIBLE BY
THE END OF THIS STORM.
BEYOND TUESDAY...MID-LVL RIDGING WILL TAKE OVER BY WEDNESDAY WITH A
QUICK TURN AROUND TO SOUTHERLY WINDS. TEMPERATURES WITH THE FRESH
SNOW WILL REMAIN COOLER THAN NORMAL.
A VERY PROGRESSIVE NORTHERN STREAM WILL CONTINUE THROUGH MUCH OF
NEXT WEEK AND INTO NEXT WEEKEND. MODELS CONTINUE THE TREND OF
CUTTING OFF ENERGY OVER THE SOUTHWESTERN UNITED STATES...AND SLOWLY
MOVING THESE WAVES THROUGH THE MID-SECTION OF THE COUNTRY. AS OF
RIGHT NOW...THE TRACK OF ONE SUCH WAVE NEXT MONDAY-TUESDAY...WOULD
APPEAR TO BE TO THE SOUTH OF THE LOCAL AREA.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1124 PM CST SUN NOV 29 2015
MVFR CEILINGS MOVING INTO THE SOUTHERN CWA EARLY IN THE PERIOD
WILL WORK NORTH THROUGH EARLY MONDAY MORNING. IFR CONDITIONS IN
PATCHY LIGHT FREEZING DRIZZLE AND LIGHT SNOW WILL ALSO BUILD NORTH
AFTER ABOUT 9Z WITH MODERATE TO HEAVY SNOW BECOMING MOST LIKELY IN
THE 16Z TO 3Z WINDOW. IFR CONDITIONS WILL BE WIDESPREAD AFTER 18Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY FROM 3 AM MONDAY TO 6 PM CST TUESDAY FOR
SDZ050-052-053-057>060-063>065-068-069.
WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR
SDZ038>040-054>056-061-062-066-067-070-071.
MN...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR MNZ071-
072-080-081-089-090-097-098.
IA...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR
IAZ001>003-012>014-020>022-031-032.
NE...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR NEZ013-
014.
&&
SHORT TERM...
LONG TERM...DUX
AVIATION...08Hazardous weather outlook, Nov 29, 11:28 AM CST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1128 AM CST SUN NOV 29 2015
IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-062-066-067-069>071-301730-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-
MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION-
1128 AM CST SUN NOV 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
VERY LIGHT SNOW OR PATCHY FREEZING DRIZZLE MAY DEVELOP LATER THIS
EVENING AND PERSIST OVERNIGHT. VERY LIGHT ICING MAY LEAD TO
SLIPPERY SPOTS ON AREA ROADS PRIOR TO MORE WIDESPREAD SNOW BY
DAYBREAK.
SNOW LIFTING IN FROM THE SOUTH WILL OVERSPREAD THE AREA BY
DAYBREAK. LOCATIONS EAST OF SIOUX CITY AND SOUTH OF SPENCER IOWA
MAY SEE SLEET MIX IN WITH THE SNOW TOWARDS DAYBREAK.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODS OF SNOW WILL IMPACT THE REGION MONDAY THROUGH TUESDAY...
WITH A POTENTIAL FOR PERIODS OF HEAVY SNOW DURING THE DAY MONDAY.
SIGNIFICANT SNOW ACCUMULATIONS IN EXCESS OF 6 TO 10 INCHES ARE
LIKELY OVER THIS 24 TO 36 HOUR PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS
ARE APPRECIATED.
SDZ038-039-050-052>054-057>061-063>065-068-301730-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
1128 AM CST SUN NOV 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
VERY LIGHT SNOW OR PATCHY FREEZING DRIZZLE MAY DEVELOP LATER THIS
EVENING AND PERSIST OVERNIGHT. VERY LIGHT ICING MAY LEAD TO
SLIPPERY SPOTS ON AREA ROADS PRIOR TO MORE WIDESPREAD SNOW BY
DAYBREAK.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODS OF SNOW...MODERATE TO HEAVY AT TIMES...WILL IMPACT THE
REGION MONDAY THROUGH TUESDAY. SIGNIFICANT SNOW ACCUMULATIONS IN
EXCESS OF 6 INCHES ARE POSSIBLE OVER THIS 24 TO 36 HOUR PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS
ARE APPRECIATED.
Winter Storm, Dakota
- When
- November 30, 2:00 AM CST to 11:59 PM CST
- Where
- Dakota forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 42.391, -96.564 (the zone’s center; the record gives no point)
Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 hour period, including 8.0 inches a mile west of South Sioux City. The storm resulted in cancellations or cutbacks of school classes.
Winter Storm, Dixon
- When
- November 30, 2:00 AM CST to 11:59 PM CST
- Where
- Dixon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.493, -96.868 (the zone’s center; the record gives no point)
Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 8 inches over a 24 hour period, including 7.3 inches just east of Allen. The storm resulted in cancellations or cutbacks of school classes.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, November 30, 20151 death · 1 injured · $14,000 · 1 event
- Winter Storm in South Dakota, November 30, 201524 events
- Heavy Snow in South Dakota, November 30, 201520 events
- Winter Storm in Iowa, November 30, 201511 events
- Winter Storm and Winter Weather in South Dakota, November 30, 20159 events
- Winter Storm in Minnesota, November 30, 20158 events
- Winter Storm in Minnesota, November 30, 20157 events
- Winter Storm in Nebraska, November 30, 20155 events
- Winter Storm in Iowa, November 30, 20152 events
- Heavy Snow in Minnesota, November 30, 20152 events
- Winter Weather in Virginia, November 30, 20151 event
- Winter Weather in Maryland, November 30, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608053, 608054.